Thunderstorm Wind, Cullman
- When
- July 10, 3:00 PM CST
- Where
- Cullman County, Vinemont
- Measured
- 50 kt (58 mph)
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.250, -86.867
Trees were blown down across US 31 near Vinemont.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 1:53 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 253 PM CDT TUE JUL 10 2001 A CLUSTER OF THUNDERSTORMS WAS MOVING INTO NORTHWEST ALABAMA THIS AFTERNOON AND SHOULD CONTINUE TO MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS EVENING, AND SLOWLY WEAKEN AFTER SUNSET. FOR THE REST OF THE AFTERNOON AND EARLY EVENING, A FEW OF THESE COULD PRODUCE A BRIEF DAMAGING MICROBURST. THUNDERSTORMS MAY BE A LITTLE LESS NUMEROUS NORTH TOMORROW AND ELSEWHERE THURSDAY, AS SLIGHTLY DRIER AIR WORKS ITS WAY INTO THE AREA FROM THE NORTH. TEMPERATURES MIGHT BE A DEGREE OR TWO LOWER THAN RECENT DAYS, BUT NOT MUCH MORE THAN THAT, AND MAINLY LOWS DUE TO DRIER AIR. HSV 073/093 069/092 7c2-- BHM 073/093 072/092 5322 MGM 075/095 074/093 3322 .BHM...NONE.
ALZ001>038-040>050-102021- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 121 PM CDT TUE JUL 10 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN WARM AND UNSTABLE AIRMASS WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. AN ORGANIZED AREA OF THUNDERSTORMS WILL MOVE ACROSS NORTHERN MISSISSIPPI AND INTO NORTHWEST ALABAMA BY MID AFTERNOON. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS NORTHWEST ALABAMA DURING THE AFTERNOON...AND SPREAD SOUTHWARD ACROSS MOST OF WEST ALABAMA DURING THE LATE AFTERNOON AND EVENING HOURS. THE STRONGEST THUNDERSTORM ACTIVITY WILL GENERALLY REMAIN WEST OF INTERSTATE 65...AND SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT TO THE POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED THIS AFTERNOON. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 4, BIRMINGHAM IS 4, MONTGOMERY IS 4, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The Northeast Alabama radar (KHTX), 104 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across US 31 near Vinemont.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257246.